Facebook Pixel
EmpowHER Guest


By Anonymous February 11, 2016 - 8:32am
Rate This

Hello. The postinor2 leaflet indicates that if you don't get your period within 3 weeks of use, you should see a doctor. Does this apply if vaginal bleeding (not a period) occured within 3 weeks of usage?

Add a Comment1 Comments


Hello Anonymous,

Welcome to EmpowHER and thank you for reaching out to us for clarification.

Indeed the consumer leaflet states:

You should see your doctor within 3 weeks of taking Postinor-2. You may experience spotting or vaginal bleeding earlier than expected.

If you do not get your period within 3 weeks of taking the tablets you must see your doctor, as you may be pregnant. If Postinor-2 does not work, you could be pregnant.

If you had vaginal bleeding within three weeks of taking the pill, it indicates the pill was effective in preventing pregnancy. However, it is highly advisable that you should see your gynecologist. Why? Well, by taking an over the counter hormone containing pill, you are self medicating yourself and upsetting the normal hormonal balance that regulates your menstrual cycle. Secondly, if you are not ready to become pregnant and have used an ECP, it is a good time to discuss birth control options. Postinor 2 and all other ECPs are for emergency use and not to be used as routine birth control.


February 11, 2016 - 9:40am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!